Tornadoes · United States · Missouri · 2011

EF0 tornado, Patton, Missouri, April 19, 2011

This EF0 tornado ran 0.5 miles across Bollinger County on April 19, 2011, touching down at 7:55 PM CDT and reaching 100 yards wide. It killed nobody, and did $15,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 19, 2011
Touchdown
7:55 PM CDT (00:55 UTC)
Lifted
7:56 PM CDT (00:56 UTC)
On the ground
1 minutes
Path length
0.5 miles (0.8 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$15,000
County
Bollinger County
Touchdown point
37.495, -90.023
Lift-off point
37.498, -90.015
Record number
1104191855-01

What the Weather Service recorded

Thunderstorms organized into lines and bows that produced widespread damaging winds. A shortwave trough over the central and southern high Plains moved northeast through the Mid-Mississippi Valley into the upper Great Lakes. A surface low attendant to this system moved from west central Missouri northeast to north of St. Louis. The trailing cold front advanced southeast across the Lower Ohio Valley and served as the primary focus for thunderstorms.

Many trees were snapped and uprooted. A barn was destroyed. The tornado occurred near/along a path of straight-line wind damage. Peak winds were near 80 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

7 minutes of warning. NWS PAH issued a tornado warning for this county at 00:48 UTC, 7 minutes before the tornado touched down, in force until 01:15 UTC.

The county was under a tornado watch, issued at 23:46 UTC and running to 05:09 UTC.

Issued (UTC)ExpiredProductOffice
23:46 UTC05:09 UTCTornado WatchPAH
00:43 UTC01:45 UTCSevere Thunderstorm WarningPAH
00:48 UTC01:15 UTCTornado WarningPAH
00:49 UTC01:15 UTCTornado WarningPAH
00:52 UTC03:45 UTCFlood AdvisoryPAH
01:03 UTC01:30 UTCTornado WarningPAH
01:34 UTC02:00 UTCTornado WarningPAH
02:13 UTC02:45 UTCTornado WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:37 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 19, 3:22 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 19, 3:22 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT TUE APR 19 2011

.DISCUSSION...

...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF
REGION...

IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION
IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW
AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS
EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS
STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS
VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK
OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE...
ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED
TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND
BEHIND THE LINE OF STORMS.

STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP
OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS
OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL
CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY
OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO
OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY
LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP.
THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO
RIVER...AND IN SE MO.

THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z...
THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT
JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY
AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN
THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH
THROUGH THE REGION.

THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL
FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS
THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM
WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO
INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION.

ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE
STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID
LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS
TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD
RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF
SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS...

ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO
VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE
DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON.

ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID
MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT
SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN
FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS
DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE
AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED
SEVERE.

ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH
RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH
PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY
THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT
FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND
DRIER HPC/ECMWF SOLUTIONS.

EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL
RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE
TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE.
THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE
SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE
TUESDAY IS MORE LIKELY TO BE ACTIVE.

CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE
FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING
TROUBLE WITH.

&&

.AVIATION...
WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS
AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT
THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL
LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40
TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE
ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING
KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB.
IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF
THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT/MY
Hazardous weather outlook, Apr 19, 6:46 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT TUE APR 19 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
646 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM.
REFER TO THE WATCH FOR DETAILS.

A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE
WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT.
INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH.

REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON
WIDESPREAD MINOR TO MODERATE RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND
ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS
CANNOT BE RULED OUT.

MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH
MUCH OF THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.

In the hours before

Local storm report, Apr 19, 7:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             VAN BUREN               37.01N 91.01W
04/19/2011  M0.88 INCH       CARTER             MO   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, Apr 19, 7:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     PIEDMONT                37.15N 90.70W
04/19/2011  M66 MPH          WAYNE              MO   AWOS

            PIEDMONT AWOS REPORT.

&&

SMITTY
Local storm report, Apr 19, 7:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             3 SW PIEDMONT           37.12N 90.74W
04/19/2011  M1.00 INCH       WAYNE              MO   LAW ENFORCEMENT

            QUATER SIZE HAIL REPORTED NEAR CLEARWATER LAKE.

&&

SMITTY
Local storm report, Apr 19, 7:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     PIEDMONT                37.15N 90.70W
04/19/2011  M65 MPH          WAYNE              MO   LAW ENFORCEMENT

            WIND GUSTS 60 TO 65 MPH. WIDESPREAD TSTM WIND DAMGE
            REPORTED THROUGHOUT THE COMMUNITY. TREES SNAPPED. POWER
            POLES AND POWER LINES DOWN. NUMEROUS POWER OUTAGES.

&&

SMITTY
Local storm report, Apr 19, 7:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             VAN BUREN               37.01N 91.01W
04/19/2011  M1.00 INCH       CARTER             MO   LAW ENFORCEMENT

&&

DLL
Local storm report, Apr 19, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     GREENVILLE              37.13N 90.45W
04/19/2011                   WAYNE              MO   LAW ENFORCEMENT

            TREES DOWN ON WEST SIDE OF COMMUNITY.

&&

SMITTY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

0.9 hours before the tornado, 297 km from the path. April 20, 2011.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1605 joules per kilogram, CIN -56, lifted condensation level 2015 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 173 square meters per square second, 0 to 6 km bulk shear 41 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-56 J/kg
Surface CAPE
1621 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
41 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6
0-3 km lapse rate
7.2 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 12:00Z

11.1 hours after it, 297 km from the path. April 20, 2011.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -79191, lifted condensation level 779 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 174 square meters per square second, 0 to 6 km bulk shear 43 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-79191 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8
0-3 km lapse rate
2.6 K/km

Open this sounding in Storm Lab

The radar

The Paducah radar (KPAH), 120 km away, was scanning. The volume nearest the touchdown began at 00:54 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:47 UTCTSTM WND DMGGreenvilleWayne, MOTREES DOWN ON WEST SIDE OF COMMUNITY.
00:55 UTCTSTM WND DMGMarble HillBollinger, MOWINDS ESTIMATED 70 TO 75 MPH. WIDESPREAD DAMAGE REPORTED BY EM WEST AND NORTH OF MARBLE HILL. MAJORITY OF DAMAGE APPREARS TO BE STRAIGHT LINE WINDS. SOME HOMES HAVE ROOF BLOWN OFF. WIDESPREAD TREE DAMAGE.
00:55 UTCTORNADOPattonBollinger, MOTIME ESTIMATED. EF0 TORNADO BEGINNING 0.4 MILES SSW OF PATTON CROSSING HWY 51 AND ENDED 0.3 MILES ESE OF TOWN. PEAK WIND 80 MPH. 100 YARDS WIDE. 0.75 MILES LONG. MANY TREES SNAPPED AND UPROOTED OCCURRED CONCURRENT WITH D
00:56 UTCFUNNEL CLOUD2 Ssw Ste. GenevieveSte. Genevieve, MOPOSSIBLE TORNADO. SPOTTER WAS IN ST. MARY LOOKING NORTHWEST AND SAW A FUNNEL CLOUD WITH POWER FLASHES ALONG THE GROUND.
00:56 UTCTSTM WND DMGFarmingtonSt. Francois, MOTREES DOWN AT HWY 67 AND 221
00:57 UTCTSTM WND GST 70FredericktownMadison, MO
00:59 UTCTSTM WND DMGSte. GenevieveSte. Genevieve, MOPOWER POLES AND TREES DOWN IN STE. GENEVIEVE
01:04 UTCTORNADOSedgewickvilleBollinger, MOUNCONFIRMED TORNADO REPORTED BY EMERGENCY MANAGER JUST WEST OF COMMUNITY ALONG HIGHWAY EE.
01:15 UTCTSTM WND DMGSte. GenevieveSte. Genevieve, MOREPORT OF ROOF DAMAGE TO A HARDWARE STORE
01:19 UTCTSTM WND DMGDaisyCape Girardeau, MOSTRAIGHT LINE WIND DAMAGE. NUMEROUS TREES DOWN. POWER OUTAGES. BARN BLOWN OVER ALONG INTERSECTION OF HIGHWAY B AND AA. WIDESPREAD TREE DAMAGE AND MISSOURI DOT IS RESPONDING TO CLEAR ROADWAYS.
01:19 UTCTSTM WND DMGDaisyCape Girardeau, MOBARN BLOWN INTO STATE HIGHWAY B IN DAISY AND TREES ARE DOWN ACROSS ROADWAY MAKING IT IMPASSABLE.
01:25 UTCTSTM WND DMGCape GirardeauCape Girardeau, MOLATE REPORT. MAJOR ROOF DAMAGE TO HIGH SCHOOL ON CITY LIMITS. HVAC UNIT BLOWN OFF ROOF. 30 BY 120 FOOT SECTION OF ROOF PEELED OFF DOWN TO RAFTERS.
01:29 UTCTSTM WND GST 58Cape GirardeauCape Girardeau, MO
02:20 UTCTSTM WND GST 70RandlesCape Girardeau, MOALSO MARBLE SIZE HAIL ON SOUTH HIGHWAY 25 IN SOUTHWEST CORNER OF CAPE GIRARDEAU MISSOURI
02:27 UTCTORNADORandlesCape Girardeau, MOUNCONFIRMED TORNADO REPORTED. BEING CHASED BY TRAINED SPOTTERS. 5 WEST OF RANDLES IN RURAL AREA LARGE TREE LIMBS DOWN. ONE WINDOW BLOWN OUT OF HOME. POWER LINES AND TREES DOWN.
02:27 UTCTORNADORandlesCape Girardeau, MOUNCONFIRMED TORNADO REPORTED. BEING CHASED BY TRAINED SPOTTERS.
02:38 UTCTSTM WND DMGChaffeeScott, MOLARGE TREES DOWN WITH ONE DOWN ON A HOUSE. POWER OUTAGES IN THE CITY.
02:38 UTCHAIL 0.88ChaffeeScott, MO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of April 19, 2011

69 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 194:00 PM CDTEF1Pike, MO4.1150
April 194:36 PM CDTEF0Pike, MO0.450
April 195:58 PM CDTEF0Pushmataha, OK0.150
April 195:58 PM CDTEF3Macoupin, IL4.32002
April 196:07 PM CDTEF1Pushmataha, OK3.5100
April 196:08 PM CDTEF2Montgomery, IL3.2150
April 196:15 PM CDTEF2Montgomery, IL3.5200
April 196:17 PM CDTEF1Christian, IL2.0100$90,000
April 196:30 PM CDTEF0Christian, IL3.5100$95,000
April 196:32 PM CDTEF1Christian, IL0.9100$60,000
April 196:45 PM CDTEF0LeFlore, OK0.175
April 196:48 PM CDTEF0LeFlore, OK3.0125
April 197:43 PM CDTEF1Wayne, MO5.2500$25,000
April 197:59 PM CDTEF1Edgar, IL1.1100$140,000
April 198:02 PM CDTEF0Vermilion, IL2.725$225,000
April 199:10 PM EDTEF1Vermillion, IN31.1100$85,000
April 198:11 PM CDTEF1Vermilion, IL2.6100$360,000
April 198:35 PM CDTEF0Jackson, IL3.9100$70,000
April 198:40 PM CDTEF1Franklin, IL0.350$80,000
April 199:40 PM EDTEF1Tippecanoe, IN0.7100$80,000
April 198:49 PM CDTEF1Franklin, IL0.150$10,000
April 199:50 PM EDTEF0Tippecanoe, IN2.650$15,000
April 199:55 PM EDTEF1Boone, IN0.650$10,000
April 199:02 PM CDTEF1Marion, IL0.475
April 199:03 PM CDTEF1Jefferson, IL4.3100$70,000
April 199:06 PM CDTEF1Jefferson, IL1.4100$90,000
April 199:19 PM CDTEF1Hamilton, IL3.4150$150,000
April 199:27 PM CDTEF0Cape Girardeau, MO0.140$20,000
April 199:28 PM CDTEF2White, IL1.8125$2.0 million
April 199:30 PM CDTEF1White, IL1.4100$300,000
April 199:30 PM CDTEF2Wayne, IL10.61502$400,000
April 1910:41 PM EDTEF1Grant, IN2.5150$100,000
April 199:48 PM CDTEF2Wabash, IL11.3250$2.5 million
April 1910:48 PM EDTEF1Grant, IN2.950
April 199:53 PM CDTEF1Wabash, IL2.8125$50,000
April 1910:54 PM EDTEF1Knox, IN10.975$206,000
April 199:57 PM CDTEF1Gibson, IN4.4100$130,000
April 1911:16 PM EDTEF1Jay, IN6.950
April 1911:19 PM EDTEF0Van Wert, OH0.550
April 1911:22 PM EDTEF0Dubois, IN0.3200
April 1911:22 PM EDTEF1Dubois, IN3.1200
April 1911:25 PM EDTEF0Dubois, IN1.9200
April 1911:26 PM EDTEF1Dubois, IN0.4100
April 1911:26 PM EDTEF2Dubois, IN3.3300
April 1911:39 PM EDTEF2Mercer, OH3.730$340,000
April 1911:39 PM EDTEF2Orange, IN1.0200
April 1911:40 PM EDTEF1Orange, IN1.5125
April 1911:40 PM EDTEF1Van Wert, OH4.0100
April 1911:40 PM EDTEF1Orange, IN0.775
April 1911:44 PM EDTEF0Auglaize, OH3.867$55,000
April 1911:47 PM EDTEF0Orange, IN0.5100
April 1910:54 PM CDTEF0Breckinridge, KY11.5150
April 1911:58 PM EDTEF1Allen, OH0.7100
April 1911:59 PM EDTEF1Washington, IN1.5200
April 1912:00 AM EDTEF0Washington, IN1.275
April 1912:07 AM EDTEF0Washington, IN0.750
April 1912:09 AM EDTEF0Harrison, IN0.350
April 1912:14 AM EDTEF0Washington, IN13.1200
April 1912:19 AM EDTEF0Scott, IN11.8100
April 1912:28 AM EDTEF1Clark, IN1.2200

All 70 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.